MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CAUTERY INSTRUMENT

INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CAUTERY INSTRUMENT
Model Number 430007-57
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the 6mm monopolar cautery instrument to perform failure analysis.Failure analysis investigations confirmed the customer reported complaint.The instrument was analyzed and it was found to have a broken instrument tube adapter.This component is located at the distal end of the instrument and serves as the interface between the instrument and the user installed tip accessory.The broken piece was not returned and would have measured approximately 5.34mm x 2.57mm in size.The broken tip adapter also caused the contacts within the tip to break.The broken tip adapter made it difficult to install a tip and caused the tip to not be securely attached.Additional finding(s): the instrument was found to have detached fragments that were likely caused by the broken instrument tube adapter and broken contacts.The instrument had broken contacts due to a damaged tube adapter.The probable root cause of a damaged tube adapter is attributed to either tip accessory installation issues or damage during use.
 
Event or Problem Description
It was reported that prior to start of a da vinci-assisted surgical procedure, the 6mm monopolar cautery instrument was observed to have an incomplete tip.The procedure was aborted due to patient having too much perinephric fat making it difficult to identify the critical structures necessary for procedure completion and it was being referred to a higher level of care.Intuitive surgical inc., (isi) followed up with the robotic coordinator and obtained the following additional information: no fragments were reported to have fallen from the instrument while in use during the last procedure.The patient has not returned to the hospital due to experiencing any post-surgical complications related to retention of foreign material.

Brand Name
ENDOWRIST SP
Common Device Name
MONOPOLAR CAUTERY INSTRUMENT
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23985324
Report Number2955842-2026-00109
Device Sequence Number4630181
Product Code NAY
UDI-Device Identifier00886874114315
UDI-Public(01)00886874114315(10)U11230413
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430007-57
Device Catalogue Number430007
Device Lot NumberU11230413 0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2025
Initial Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age48 YR
Patient SexMale
Patient Weight191 KG
Patient EthnicityNon Hispanic
Patient RaceWhite